Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Banach space with the Schur and the Daugavet property


Authors: Vladimir Kadets and Dirk Werner
Journal: Proc. Amer. Math. Soc. 132 (2004), 1765-1773
MSC (2000): Primary 46B04; Secondary 46B20, 46M07
DOI: https://doi.org/10.1090/S0002-9939-03-07278-2
Published electronically: October 24, 2003
MathSciNet review: 2051139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a minor refinement of the Bourgain-Rosenthal construction of a Banach space without the Radon-Nikodým property which contains no bounded $\delta$-trees yields a space with the Daugavet property and the Schur property. Using this example we answer some open questions on the structure of such spaces; in particular, we show that the Daugavet property is not inherited by ultraproducts.


References [Enhancements On Off] (What's this?)

  • 1. Y. BENYAMINI AND J. LINDENSTRAUSS.
    Geometric Nonlinear Functional Analysis, Vol. 1.
    Colloquium Publications no. 48. Amer. Math. Soc., Providence, RI, 2000. MR 2001b:46001
  • 2. D. BILIK, V. M. KADETS, R. V. SHVIDKOY AND D. WERNER.
    Narrow operators and the Daugavet property for ultraproducts.
    To appear in Positivity. Preprint available from http://xxx.lanl.gov.
  • 3. J. BOURGAIN AND H. P. ROSENTHAL. Martingales valued in certain subspaces of $L^{1}$. Israel J. Math. 37 (1980), 54-75. MR 82g:46044
  • 4. V. M. KADETS.
    Some remarks concerning the Daugavet equation.
    Quaestiones Math.
    19 (1996), 225-235. MR 97c:46015
  • 5. V. M. KADETS, N. KALTON, AND D. WERNER.
    Remarks on rich subspaces of Banach spaces. To appear in Studia Math. Preprint available from http://xxx.lanl.gov.
  • 6. V. M. KADETS, R. V. SHVIDKOY, G. G. SIROTKIN, AND D. WERNER.
    Banach spaces with the Daugavet property.
    Trans. Amer. Math. Soc.
    352 (2000), 855-873. MR 2000c:46023
  • 7. V. M. KADETS, R. V. SHVIDKOY, AND D. WERNER.
    Narrow operators and rich subspaces of Banach spaces with the Daugavet property.
    Studia Math.
    147, 269-298 (2001). MR 2002f:46018
  • 8. K. D. SCHMIDT.
    Daugavet's equation and orthomorphisms.
    Proc. Amer. Math. Soc.
    108 (1990), 905-911. MR 90k:47077
  • 9. R. V. SHVIDKOY.
    Geometric aspects of the Daugavet property.
    J. Funct. Anal.
    176 (2000), 198-212. MR 2001h:46019
  • 10. D. WERNER.
    Recent progress on the Daugavet property.
    Irish Math. Soc. Bull.
    46 (2001), 77-97. MR 2002i:46014
  • 11. P. WOJTASZCZYK.
    Some remarks on the Daugavet equation.
    Proc. Amer. Math. Soc.
    115 (1992), 1047-1052. MR 92k:47041

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B04, 46B20, 46M07

Retrieve articles in all journals with MSC (2000): 46B04, 46B20, 46M07


Additional Information

Vladimir Kadets
Affiliation: Faculty of Mechanics and Mathematics, Kharkov National University, pl. Svobody 4, 61077 Kharkov, Ukraine
Address at time of publication: Department of Mathematics, Freie Universität Berlin, Arnimallee 2–6, D-14195 Berlin, Germany
Email: vova1kadets@yahoo.com, kadets@math.fu-berlin.de

Dirk Werner
Affiliation: Department of Mathematics, Freie Universität Berlin, Arnimallee 2–6, D-14195 Berlin, Germany
Email: werner@math.fu-berlin.de

DOI: https://doi.org/10.1090/S0002-9939-03-07278-2
Keywords: Daugavet property, Schur property, ultraproducts of Banach spaces
Received by editor(s): February 13, 2003
Published electronically: October 24, 2003
Additional Notes: The work of the first author was supported by a fellowship from the Alexander-von-Humboldt Stiftung.
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society